Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 261, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 28, 2017, 7:05 PM CDT for Lampasas County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2017, 7:05 PM CDT (00:05 UTC)
- Expired
- May 28, 2017, 7:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 96 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -413 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -175 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
389
WUUS54 KFWD 290005
SVRFWD
TXC281-290030-
/O.NEW.KFWD.SV.W.0261.170529T0005Z-170529T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
705 PM CDT SUN MAY 28 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southern Lampasas County in central Texas...
* Until 730 PM CDT.
* At 704 PM CDT, a severe thunderstorm was located over Lampasas,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lampasas and Kempner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
&&
LAT...LON 3115 9796 3107 9791 3104 9791 3103 9844
3105 9847 3107 9848 3108 9846 3110 9847
3111 9846 3111 9847 3112 9849
TIME...MOT...LOC 0004Z 271DEG 26KT 3108 9822
HAIL...1.00IN
WIND...60MPH
$$
301 follow-up statement
771
WWUS54 KFWD 290024
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
724 PM CDT SUN MAY 28 2017
TXC281-290034-
/O.EXP.KFWD.SV.W.0261.000000T0000Z-170529T0030Z/
Lampasas TX-
724 PM CDT SUN MAY 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMPASAS COUNTY WILL
EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire. However
small hail and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Texas.
LAT...LON 3115 9796 3107 9791 3104 9791 3103 9844
3105 9847 3107 9848 3108 9846 3110 9847
3111 9846 3111 9847 3112 9849
TIME...MOT...LOC 0024Z 271DEG 26KT 3107 9785
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:35 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 28, 3:35 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 335 PM CDT Sun May 28 2017 .DISCUSSION... Within the next hour we expect storms to begin developing along a surface frontal boundary that lies somewhere along a line from Killeen to Waco to Canton as of 3 pm. Ongoing convection along and north of Interstate 20 is within a 925-850 mb frontal zone north of the surface boundary, and is also on the southern edge of the strongest 500 mb winds associated with an upper level trough currently sliding across northern Oklahoma. A few of these storms have become robust and may be capable of strong winds and small hail. In addition, a Severe Thunderstorm Watch has now been issued along and ahead of the surface front through 10 pm CDT. Along the surface frontal boundary, increasing cloud cover may affect initiation, but storms that form will be in a highly unstable environment characterized by 3000-5000 J/kg but with weak to moderate wind shear around 30 kts. However, storms may quickly become severe due to the high instability with a threat for large hail and damaging winds. Low level wind flow is weak, but an isolated tornado cannot be completely ruled out as the surface winds ahead of the front are backed and vortex lines may be quickly stretched as a result of the high CAPE values. We expect the severe weather threat will wane during the mid to late evening hours and most of the activity may push south of the region by 8-9 pm. Decent rain chances however will remain overnight, mainly across Central Texas as lift continues and the 925-850 mb front remains north of the surface boundary. A few strong storms will be possible and may also produce brief heavy rainfall. Not much has changed for the Memorial Day forecast with a chance for rain across mainly the southern half of the region. Any storms should be elevated as the surface front will have pushed south of the region before stalling. I expanded PoPs farther north than the previous forecast due to uncertainty about where the elevated fronts may be, and this area may have to be adjusted again after additional analysis of where the fronts are following tonight's convection. A few strong storms are possible with a threat for strong winds, small hail and brief heavy rainfall. An isolated severe storm or two is possible but widespread severe weather is not expected at this time. On Monday night and Tuesday, the front will retreat north in response to another upper level disturbance and trough approaching from the west. Rain chances will continue each day as we remain humid and unstable in a southwest flow pattern with a series of troughs to our west. Upper level disturbances will move into the Southern Plains starting Thursday and rain chances will increase by the end of the week. It is likely a severe weather threat will exist at some time(s) Thursday afternoon through the weekend. JLDunn && .AVIATION... /ISSUED 106 PM CDT Sun May 28 2017/ 18 UTC TAF Cycle Concerns---IFR cessation at select Metroplex TAF sites, otherwise MVFR through the afternoon and early evening with a potential for -SHRA/TS at all TAF sites. VFR this evening, with a low chance for additional convection after 00 UTC. For the Metroplex TAF sites---Intermittent IFR cigs have persisted at a few sites across the Metroplex early this afternoon in the presence of modest low level ascent. Some of these IFR cigs may be perpetrated by the very shallow ascent, but this is expected to end shortly. Most cigs should lift into the MVFR category (around FL015) this afternoon as more robust convection likely helps in overturning the boundary layer. The next challenge will be the timing of this convection. At this time current lightning data indicates the convection to the west is not overly impressive in terms of its lightning production, so I'll simply prevail -SHRA at all Metroplex TAF sites. If activity to the west starts showing more signs of generating additional lightning, then a quick amendment to include VCTS/TS may be necessary. VFR is expected to return late this afternoon and into the early evening hours. There is a potential for additional VCSH and perhaps VCTS around the 00-03 UTC time period, but confidence is too low to include in the TAFs at this time. Should convection occur, the main impacts would be potentially small hail and perhaps gusty winds/turbulence below the cloud base. For the Waco TAF site---MVFR will continue through the early afternoon before the late May sun helps to erode cigs from the south and east. With the front still located to the north of the Waco terminal and increasing instability ahead of this feature, there appears a reasonably high enough chance for TS at the terminal. I have moved up the timing of VCTS by several hours (closer to 22 UTC) to account for this and it's possible that a prevailing group for TS may be warranted in future amendments. The chances for convection should dwindle this evening, but the trends will need to be monitored. Main hazards with thunderstorms will be hail and strong winds. Reductions to visibility and ceilings will also be possible. 24-Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 85 67 86 70 / 10 20 20 20 20 Waco 66 80 65 84 67 / 50 50 20 30 20 Paris 63 83 64 84 65 / 10 10 10 20 20 Denton 62 86 63 86 66 / 10 10 10 20 20 McKinney 63 84 64 85 66 / 10 10 10 20 20 Dallas 67 86 68 87 70 / 20 20 20 20 20 Terrell 65 81 66 84 67 / 20 20 20 20 20 Corsicana 66 79 67 84 68 / 40 50 20 20 20 Temple 66 80 65 84 67 / 60 60 20 30 20 Mineral Wells 63 85 62 86 66 / 10 10 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 24/82
Hazardous weather outlook, May 28, 3:45 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 345 PM CDT Sun May 28 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 345 PM CDT Sun May 28 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are possible this afternoon for a good portion of North and Central TX. The better risk for strong to severe thunderstorms, however, will be along and south of a Lampasas to Emory line. The primary hazards with any strong to severe storms will be large hail and strong downburst winds, but an isolated tornado cannot be ruled out. Any storms north of this area this afternoon and evening may produce small hail and gusty winds. Overnight, additional thunderstorms are possible mainly along and south of a Sulphur Springs to DFW to Cisco line. Some storms could be strong producing small hail, gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will continue Memorial Day and Monday night along and south of a line from Cooper to DFW to Breckenridge. A few strong storms are possible producing gusty winds, hail and brief heavy rainfall. Storm chances continue through the rest of the week, as an unsettled weather pattern continues across the region. Widespread severe weather is not anticipated Tuesday through Wednesday. However, a few strong storms containing strong winds, small hail, and brief heavy rainfall are possible. An upper level trough may bring better chances for severe storms later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested, mainly for areas along and south of a Lampasas to Emory line this afternoon and tonight. JLDunn
In the hours before
Local storm report, May 28, 5:26 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 9 NE PALESTINE 31.84N 95.52W
05/28/2017 E1.00 INCH ANDERSON TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 9 MI NE OF PALESTINE VIA
MPINGSpecial weather statement, May 28, 5:38 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
538 PM CDT SUN MAY 28 2017
TXZ160-175-282300-
Robertson TX-Falls TX-
538 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTSON AND
CENTRAL FALLS COUNTIES UNTIL 600 PM CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm
cluster around just northeast of Rosebud, or 10 miles south of
Marlin, moving northeast at 10 mph.
Dime size hail and wind gusts up to 45 mph will be possible with
this storm cluster.
Locations impacted include...
Marlin, Bremond, Reagan, Highbank and Lott.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Texas.
LAT...LON 3106 9679 3106 9682 3108 9681 3111 9683
3106 9693 3126 9708 3146 9691 3136 9669
3123 9660 3109 9658 3104 9677
TIME...MOT...LOC 2235Z 232DEG 9KT 3116 9690
24-BainSpecial weather statement, May 28, 6:29 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
629 PM CDT SUN MAY 28 2017
TXZ148-282345-
Anderson TX-
629 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY
UNTIL 645 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Maydelle, or 14 miles southwest of Rusk, moving east
at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include Denson Spring.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Texas.
LAT...LON 3159 9528 3156 9554 3186 9546 3186 9544
3184 9544 3184 9541 3182 9540 3176 9540
3175 9536 3173 9537 3173 9533 3172 9534
3170 9533 3171 9531 3168 9528 3163 9529
3162 9526 3161 9526
TIME...MOT...LOC 2329Z 287DEG 23KT 3167 9534
24-BainSpecial weather statement, May 28, 6:30 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
630 PM CDT SUN MAY 28 2017
TXZ156-157-290000-
Coryell TX-Lampasas TX-
630 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CORYELL AND CENTRAL
LAMPASAS COUNTIES UNTIL 700 PM CDT...
At 629 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Evant to 7 miles east of
San Saba. These storms were nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gatesville and Lometa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Texas.
LAT...LON 3123 9856 3145 9821 3157 9779 3134 9769
3111 9854 3113 9855 3113 9853 3115 9853
3116 9851 3117 9851 3118 9854 3119 9854
3120 9857
TIME...MOT...LOC 2329Z 166DEG 2KT 3135 9806 3119 9860
30Local storm report, May 28, 6:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG CALVERT 30.98N 96.65W
05/28/2017 ROBERTSON TX LAW ENFORCEMENT
ROOF DAMAGE REPORTED IN CALVERTSpecial weather statement, May 28, 6:55 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
655 PM CDT SUN MAY 28 2017
TXZ174-290030-
Milam TX-
655 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILAM COUNTY UNTIL
730 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rockdale, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rockdale, Cameron and Thorndale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Texas.
LAT...LON 3046 9715 3062 9722 3069 9725 3086 9700
3058 9691
TIME...MOT...LOC 2354Z 230DEG 22KT 3068 9702
24-BainThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:01 PM CDT | Areal Flood Advisory | FWD | Coryell, Lampasas | 3 hr |
| May 28, 7:11 PM CDT | Special Weather Statement | FWD | Coryell | 34 min |
| May 28, 7:16 PM CDT | Flash Flood Warning | FWD | Falls, Milam, Robertson | 3 hr |
| May 28, 7:23 PM CDT | Special Weather Statement | FWD | Leon | 67 min |
| May 28, 7:27 PM CDT | Special Weather Statement | FWD | Lampasas | 33 min |
| May 28, 7:30 PM CDT | Special Weather Statement | FWD | Falls | 30 min |
| May 28, 7:50 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| May 28, 7:55 PM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
| May 28, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 24 min |
| May 28, 8:00 PM CDT | Special Weather Statement | FWD | Lampasas | 30 min |
| May 28, 8:03 PM CDT | Areal Flood Advisory | FWD | Leon, Robertson | 3 hr |
| May 28, 8:26 PM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| May 28, 10:04 PM CDT | Areal Flood Warning | FWD | Falls, Milam, Robertson | 3 hr |
| May 28, 10:53 PM CDT | Areal Flood Warning | FWD | Lampasas, Mills | 3 hr |
| May 29, 12:15 AM CDT | Areal Flood Advisory | FWD | Anderson | 5 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.